Partial Differential Equations
A Bismut type theorem for subelliptic heat semigroups
Comptes Rendus. Mathématique, Volume 344 (2007) no. 12, pp. 765-768.

Given a general second order subelliptic differential operator L defined on a vector bundle E over a compact manifold, we study the existence of limt0σ(pt(x,x)), where pt is the heat kernel of etL and σ is a linear map on End(Ex). Our result contains as a special case the local Atiyah–Singer index theorem for Dirac operators on Clifford bundles. Our approach is based on an extension to fiber bundles of the link pointed out by Rotschild and Stein between Nilpotent Lie groups and subelliptic heat kernel asymptotics on the diagonal.

Étant donné un opérateur sous-elliptique L défini sur un fibré vectoriel E au dessus d'une variété riemannienne compacte, nous étudions l'existence de limt0σ(pt(x,x)), où pt est le noyau de la chaleur du semi-groupe etL et où σ is a linear map on End(Ex) est une application linéaire sur End(Ex). Notre résultat contient en particulier le théorème de l'indice local d'Atiyah–Singer pour les opérateurs de Dirac sur les fibrés de Clifford. Notre approche repose sur une extension aux fibrés vectoriels du lien mis en avant par Rotschild et Stein qui existe entre les groupes de Lie nilpotents et l'asymptotique sur la diagonale d'un noyau de la chaleur sous-elliptique.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2007.05.005
Baudoin, Fabrice 1

1 Institut de mathématiques de Toulouse, Université Paul-Sabatier, 118, route de Narbonne, 31062 Toulouse cedex 9, France
@article{CRMATH_2007__344_12_765_0,
     author = {Baudoin, Fabrice},
     title = {A {Bismut} type theorem for subelliptic heat semigroups},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {765--768},
     publisher = {Elsevier},
     volume = {344},
     number = {12},
     year = {2007},
     doi = {10.1016/j.crma.2007.05.005},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2007.05.005/}
}
TY  - JOUR
AU  - Baudoin, Fabrice
TI  - A Bismut type theorem for subelliptic heat semigroups
JO  - Comptes Rendus. Mathématique
PY  - 2007
SP  - 765
EP  - 768
VL  - 344
IS  - 12
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2007.05.005/
DO  - 10.1016/j.crma.2007.05.005
LA  - en
ID  - CRMATH_2007__344_12_765_0
ER  - 
%0 Journal Article
%A Baudoin, Fabrice
%T A Bismut type theorem for subelliptic heat semigroups
%J Comptes Rendus. Mathématique
%D 2007
%P 765-768
%V 344
%N 12
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2007.05.005/
%R 10.1016/j.crma.2007.05.005
%G en
%F CRMATH_2007__344_12_765_0
Baudoin, Fabrice. A Bismut type theorem for subelliptic heat semigroups. Comptes Rendus. Mathématique, Volume 344 (2007) no. 12, pp. 765-768. doi : 10.1016/j.crma.2007.05.005. http://www.numdam.org/articles/10.1016/j.crma.2007.05.005/

[1] Baudoin, F. An Introduction to the Geometry of Stochastic Flows, Imperial College Press, 2004

[2] Bismut, J.M. The Atiyah–Singer theorems: A probabilistic approach, Part I, J. Func. Anal., Volume 57 (1984) Part II: 57 (1984) 329–348

Cited by Sources: